Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 40, NWS Birmingham, AL

April 29, 2016Elmore County, Macon County, Montgomery County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 29, 2016, 7:56 PM CDT for Elmore County, Macon County, Montgomery County, Alabama. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2016, 7:56 PM CDT (00:56 UTC)
Expired
Apr 29, 2016, 8:45 PM CDT
In force
49 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Elmore County, AL, Macon County, AL, Montgomery County, AL

The radar

The Maxwell AFB radar (KMXX), 22 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 8:04 PM CDTHAIL 0.5Emerald Mountain, ALDIME SIZED HAIL REPORTED IN EMERALD MOUNTAIN.
Apr 29, 8:40 PM CDTTSTM WND DMG1 W Wetumpka, ALTREE LIMB AND POWER LINE DOWN IN ROADWAY OF NORTHWEST MAIN STREET. LOCATION APPROXIMATE.
Apr 29, 8:40 PM CDTTSTM WND DMG3 Se Wetumpka, ALTREE DOWN IN ROADWAY. LOCATION APPROXIMATE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2016-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1473 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2016-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1473 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1390 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

592 
WUUS54 KBMX 300056
SVRBMX
ALC051-087-101-300145-
/O.NEW.KBMX.SV.W.0040.160430T0056Z-160430T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
756 PM CDT FRI APR 29 2016

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL MACON COUNTY IN SOUTHEASTERN ALABAMA...
  SOUTHEASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
  NORTHEASTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 845 PM CDT

* AT 756 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EMERALD
  MOUNTAIN...OR 8 MILES WEST OF MILSTEAD...MOVING EAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NORTHEASTERN MONTGOMERY...WETUMPKA...TALLASSEE...MILSTEAD...SHORTER...
  FRANKLIN...MOUNT MEIGS...EMERALD MOUNTAIN...AUBURN UNIVERSITY IN
  MONTGOMERY...VICTORYLAND...WAUGH...BLUE RIDGE...TYSONVILLE...EASTDALE
  MALL...CLAUD...WALLSBORO...WARE...BRASSELL...TALLAPOOSA WATER PLANT AND
  CROSS KEYS.

THIS INCLUDES INTERSTATE 85 BETWEEN MILE MARKERS 6 AND 32.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3235 8622 3260 8622 3257 8589 3249 8589
      3249 8580 3232 8578
TIME...MOT...LOC 0056Z 266DEG 10KT 3245 8605 

HAIL...1.00IN
WIND...60MPH
 
$$

32/DAVIS
2 follow-up statements
936 
WWUS54 KBMX 300110
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
810 PM CDT FRI APR 29 2016

ALC051-087-101-300145-
/O.CON.KBMX.SV.W.0040.000000T0000Z-160430T0145Z/
MACON AL-ELMORE AL-MONTGOMERY AL-
810 PM CDT FRI APR 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR WEST CENTRAL MACON...SOUTHEASTERN ELMORE AND NORTHEASTERN
MONTGOMERY COUNTIES...

AT 809 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TYSONVILLE...OR
NEAR MILSTEAD...MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN MONTGOMERY...WETUMPKA...TALLASSEE...MILSTEAD...SHORTER...
FRANKLIN...MOUNT MEIGS...EMERALD MOUNTAIN...VICTORYLAND...WAUGH...BLUE
RIDGE...TYSONVILLE...CLAUD...WALLSBORO...WARE...BRASSELL...TALLAPOOSA WATER
PLANT AND CROSS KEYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3234 8611 3243 8620 3260 8622 3257 8589
      3249 8589 3249 8580 3232 8578
TIME...MOT...LOC 0109Z 266DEG 10KT 3245 8600 

HAIL...1.00IN
WIND...60MPH
 
$$

32/DAVIS
061 
WWUS54 KBMX 300127
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
827 PM CDT FRI APR 29 2016

ALC101-300137-
/O.CAN.KBMX.SV.W.0040.000000T0000Z-160430T0145Z/
MONTGOMERY AL-
827 PM CDT FRI APR 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA, THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3233 8598 3234 8599 3242 8603 3241 8605
      3242 8609 3242 8613 3243 8613 3243 8615
      3244 8618 3243 8619 3245 8618 3246 8619
      3245 8620 3260 8622 3257 8589 3249 8589
      3249 8580 3232 8578
TIME...MOT...LOC 0127Z 266DEG 10KT 3245 8594 

$$

ALC051-087-300145-
/O.CON.KBMX.SV.W.0040.000000T0000Z-160430T0145Z/
MACON AL-ELMORE AL-
827 PM CDT FRI APR 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR WEST CENTRAL MACON AND SOUTHEASTERN ELMORE COUNTIES...

AT 827 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MILSTEAD...
MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WETUMPKA...TALLASSEE...MILSTEAD...SHORTER...FRANKLIN...EMERALD MOUNTAIN...
VICTORYLAND...BLUE RIDGE...TYSONVILLE...CLAUD...WALLSBORO...WARE AND CROSS
KEYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3233 8598 3234 8599 3242 8603 3241 8605
      3242 8609 3242 8613 3243 8613 3243 8615
      3244 8618 3243 8619 3245 8618 3246 8619
      3245 8620 3260 8622 3257 8589 3249 8589
      3249 8580 3232 8578
TIME...MOT...LOC 0127Z 266DEG 10KT 3245 8594 

HAIL...1.00IN
WIND...60MPH
 
$$

32/DAVIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:14 PM CDT, 4 hours 42 minutes earlier.

Area forecast discussion, Apr 29, 3:14 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
314 PM CDT FRI APR 29 2016

.SHORT TERM...TONIGHT AND SATURDAY.

MAIN FOCUS IN THE SHORT TERM WILL BE ON THE LARGE MCS APPROACHING
FROM THE WEST. THE MCS WILL CONTINUE TO TREK EASTWARD ALONG THE
INSTABILITY GRADIENT REACHING OUR NORTHWEST COUNTIES WITHIN THE
NEXT HOUR OR TWO AND MOVING ACROSS THE NORTHERN HALF OF THE AREA
THIS EVENING. THERE IS PLENTY OF INSTABILITY PRESENT AND STEEP
MID-LEVEL LAPSE RATES. BULK SHEAR IS SOMEWHAT ENHANCED ASSOCIATED
WITH AN MCV BUT IS STRONGER TO THE NORTH OF THE FORECAST AREA.
STRONG GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH AN ISOLATED
SEVERE WIND GUST NOT OUT OF THE QUESTION. TRENDS AND STORM
ORGANIZATION WILL CONTINUE TO BE MONITORED. THE STORMS ARE ALSO
PRODUCING FREQUENT LIGHTNING.

STORMS ARE EXPECTED TO DISSIPATE BY AROUND MIDNIGHT WITH SOME
PATCHY FOG POSSIBLE AT LEAST IN THE SOUTH. TOMORROW A
WARM...MOIST...AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE
REGION. THERE IS NOT MUCH IN THE WAY OF FORCING DURING THE DAYTIME
PERIOD BESIDES A FEW WEAK WAVES MOVING THROUGH IN SW FLOW AND ANY
POSSIBLE LEFTOVER BOUNDARIES FROM TONIGHT. CONFIDENCE IN THE
PLACEMENT OF THE HIGHEST RAIN CHANCES IS LOW...BUT EXPECT ISOLATED
TO SCATTERED CONVECTION WILL BE POSSIBLE ANYWHERE. THE WRF-ARW
INDICATES ANOTHER MCS DEVELOPING IN THE PLAINS AND MOVING TOWARDS
THE WESTERN COUNTIES DURING THE AFTERNOON WHICH IS PLAUSIBLE GIVEN
THE WESTERLY TO NORTHWESTERLY CORFIDI VECTORS AND INCREASING
UPPER-LEVEL DIFFLUENCE MOVING IN FROM THE WEST AS A JET STREAK
ROUNDS THE BASE OF A BROAD UPPER-LEVEL TROUGH OVER THE WESTERN US.
THEREFORE WILL PLACE THE HIGHEST RAIN CHANCES IN THE WEST WITH LOW
CONFIDENCE. OUTSIDE OF ANY SHOWERS AND STORMS WARM CONDITIONS
SHOULD CONTINUE. BULK SHEAR REMAINS SOMEWHAT ENHANCED SO A
STRONGER STORM OR TWO WILL BE POSSIBLE.

32/DAVIS

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY.

A MOIST AND UNSTABLE SOUTHWEST FLOW PATTERN WILL PREVAIL THROUGH
TUESDAY. THERE WILL BE A SERIES OF UPPER LEVEL IMPULSES THAT ROTATE
ACROSS THE CENTRAL GULF COAST REGION THROUGH TUESDAY...AND TIMING
OF THE IMPULSES ARE DIFFICULT IN THIS TYPE OF PATTERN. THE ECMWF
AND GFS MODELS ARE NOT TOO MUCH OUT OF PHASE...WITH EACH MODEL
SHOWING A MCS APPROACHING WEST ALABAMA SATURDAY AFTERNOON AND
AGAIN MONDAY AFTERNOON...SO LIKELY RAIN CHANCES WERE ASSIGNED FOR
SATURDAY NIGHT AND INTO SUNDAY MORNING. CONTEMPLATED LIKELY RAIN
CHANCES MONDAY NIGHT AND INTO TUESDAY...BUT KEPT POPS BELOW 60
PERCENT DUE TO TIMING ISSUES WITH EACH IMPULSE. CANNOT RULE OUT A
SEVERE STORM ANYTIME SATURDAY NIGHT THROUGH TUESDAY...BUT DO NOT
SEE ANY ORGANIZED SEVERE THREAT AS 0-6KM BULK SHEAR STAYS BELOW 30
KNOTS UNTIL TUESDAY. CONFIDENCE NOT HIGH ENOUGH TO HIGHLIGHT
SEVERE THREAT FOR ANY ONE PERIOD. THE SEVERE THREATS WILL LIKELY
BE REALIZED CLOSER TO THE TIMING OF THE INDIVIDUAL IMPULSES. THE
MODELS DO BRING IN SOME HIGHER BULK SHEAR VALUES TUESDAY AFTERNOON
ACROSS NORTH ALABAMA...BUT BEST INSTABILITY IS ACROSS SOUTH
ALABAMA. THE MAIN UPPER TROF FINALLY SWINGS THROUGH ALABAMA ON
WEDNESDAY AND THE RAIN PUSHES OUT OF THE AREA. COOLER AND DRIER
CONDITIONS WEDNESDAY THROUGH FRIDAY.

58/ROSE

&&

.AVIATION...
18Z TAF DISCUSSION.

AN AREA OF SHOWERS AND THUNDERSTORMS IN NORTHWEST MS WILL CONTINUE
TO MOVE EASTWARD THIS AFTERNOON...AFFECTING THE NORTHERN TAF SITES
LATE THIS AFTERNOON AND EVENING. HAVE ADDED A TEMPO MENTION OF
TSRA FOR TCL/BHM/EET AND VCTS AT ANB/ASN WITH SOME QUESTION
REGARDING HOW FAR EAST THIS ACTIVITY WILL MAKE IT. VIS REDUCTION
WILL BE LIKELY BUT CIG HEIGHTS WITH THIS ACTIVITY ARE UNCERTAIN.
ANY TSTORM ACTIVITY NEAR MGM/TOI WILL BE TOO ISOLATED TO MENTION.
SOME FOG WILL BE POSSIBLE AGAIN TOMORROW AND HAVE ADDED AN MVFR
MENTION ONLY AT MGM/TOI THOUGH FOG WILL BE A POSSIBILITY AT THE
NORTHERN TAF SITES TOMORROW MORNING AS WELL DEPENDING ON THE
EVOLUTION OF THE STORMS.

32/DAVIS

&&

.FIRE WEATHER...

SCATTERED TO NUMEROUS SHOWERS AND STORMS THROUGH TUESDAY. HIGHEST
RAINFALL TOTALS FOR THE NEXT FOUR DAYS WILL BE ALONG AND NORTH OF
I-20...WHERE 1.5 TO 2 INCHES FORECAST. DRIER CONDITIONS EXPECTED
WENESDAY THROUGH FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     62  83  64  81  61 /  50  30  60  70  30
ANNISTON    65  84  65  81  62 /  30  30  50  70  30
BIRMINGHAM  67  85  67  81  63 /  60  30  60  70  30
TUSCALOOSA  66  85  67  81  62 /  60  40  60  70  30
CALERA      66  84  66  80  63 /  60  30  50  70  30
AUBURN      66  85  66  82  64 /  10  20  30  50  30
MONTGOMERY  66  88  68  83  65 /  10  20  30  50  30
TROY        66  87  67  84  67 /  10  20  20  50  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Apr 29, 7:56 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
756 PM CDT FRI APR 29 2016

ALZ011>015-017>050-010400-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
756 PM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

A FEW SEVERE STORMS ARE POSSIBLE ACROSS THE CENTRAL COUNTIES OF
CENTRAL ALABAMA THROUGH 10 PM...MAINLY SOUTH AND EAST OF A LINE
FROM MARION TO TALLADEGA AND NORTHWEST OF A TILDEN TO WETUMPKA TO
WEDOWEE LINE. THE PRIMARY THREAT WILL BE DAMAGING STRAIGHT LINE
WINDS IN EXCESS OF 70 MPH AND LARGE HAIL. THE STORMS WILL ALSO
CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 29, 6:58 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
658 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND DMG     LIBERTY PARK            33.48N 86.70W
04/29/2016                   JEFFERSON          AL   PUBLIC

            A FEW TREES WERE REPORTED DOWN IN LIBERTY PARK. TIME
            ESTIMATED BY RADAR.

&&

GSATTERW
Local storm report, Apr 29, 7:14 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
714 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             MOODY                   33.60N 86.49W
04/29/2016  E0.75 INCH       ST. CLAIR          AL   PUBLIC

            DIME-SIZED HAIL AT THE CRACKER BARREL IN MOODY OFF
            I-459/EXIT 141.

&&

GSATTERW
Special weather statement, Apr 29, 7:15 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
715 PM CDT FRI APR 29 2016

ALZ032-033-300100-
PERRY AL-HALE AL-
715 PM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PERRY AND
NORTHEASTERN HALE COUNTIES UNTIL 800 PM CDT...

AT 715 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF GREENSBORO...MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MARION...GREENSBORO...HEIBERGER...WATEROAK...FOLSOM AND MORGAN SPRINGS.

LAT...LON 3293 8757 3292 8742 3288 8742 3287 8732
      3283 8732 3283 8727 3264 8729 3270 8765
TIME...MOT...LOC 0015Z 274DEG 10KT 3279 8748

32/DAVIS
Local storm report, Apr 29, 7:17 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
717 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     TSTM WND DMG     5 WNW WILSONVILLE       33.26N 86.55W
04/29/2016                   SHELBY             AL   EMERGENCY MNGR

            TREES DOWNED.

&&

GSATTERW
Special weather statement, Apr 29, 7:20 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
720 PM CDT FRI APR 29 2016

ALZ043-044-300100-
MONTGOMERY AL-ELMORE AL-
720 PM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELMORE AND
NORTHEASTERN MONTGOMERY COUNTIES UNTIL 800 PM CDT...

AT 720 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BLUE RIDGE...OR 7 MILES SOUTH OF WETUMPKA...MOVING EAST AT 5 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN MONTGOMERY...WETUMPKA...MOUNT MEIGS...EMERALD MOUNTAIN...
AUBURN UNIVERSITY IN MONTGOMERY...BOYLSTON...WAUGH...BLUE RIDGE...GUNTER
AIR FORCE BASE...MONTGOMERY ZOO...LAGOON PARK...EASTDALE MALL...ALABAMA
STATE CAPITOL...WARE...BRASSELL...TALLAPOOSA WATER PLANT...CECIL AND
MITYLENE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3238 8631 3254 8622 3252 8592 3244 8595
      3244 8596 3245 8598 3244 8598 3244 8599
      3243 8599 3242 8602 3240 8601 3238 8601
      3233 8598 3226 8601
TIME...MOT...LOC 0020Z 284DEG 6KT 3244 8617

32/DAVIS
Local storm report, Apr 29, 7:24 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
724 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     MARGARET                33.69N 86.47W
04/29/2016                   ST. CLAIR          AL   FIRE DEPT/RESCUE

            *** 1 INJ *** A TREE WAS DOWNED ONTO A HOUSE WITH 1
            INJURY ON MICHAEL STREET IN MARGARET/ODENVILLE.

&&

GSATTERW

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:15 PM CDTSpecial Weather StatementBMXHale45 min
Apr 29, 7:20 PM CDTSpecial Weather StatementBMXElmore40 min
Apr 29, 7:35 PM CDTSevere Thunderstorm WarningBMXChilton18 min
Apr 29, 8:06 PM CDTSpecial Weather StatementBMXPerry39 min
Apr 29, 8:45 PM CDTSpecial Weather StatementBMXElmore, Macon45 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.